Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 89, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 23, 2025, 12:11 PM CDT for Benton County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2025, 12:11 PM CDT (17:11 UTC)
- Expired
- Sep 23, 2025, 3:58 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, AR
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
787
WGUS54 KTSA 231711
FFWTSA
ARC007-232015-
/O.NEW.KTSA.FF.W.0089.250923T1711Z-250923T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1211 PM CDT Tue Sep 23 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Benton County in northwestern Arkansas...
* Until 315 PM CDT.
* At 1211 PM CDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springdale... Rogers...
Bentonville... Bella Vista...
Lowell... Pea Ridge...
Cave Springs... Highfill...
Northwest Arkansas Regional Airport...Miller...
Centerton... Elm Springs...
Avoca... Monte Ne...
Vaughn... Healing Springs...
Rocky Comfort... Walnut Hill...
Hill Top...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 9433 3622 9441 3650 9430 3650 9428
3650 9426 3650 9425 3650 9416 3650 9393
3621 9406
FLASH FLOOD...OBSERVED
$$
Mejia2 follow-up statements
085
WGUS54 KTSA 231953
FFWTSA
ARC007-232115-
/O.EXT.KTSA.FF.W.0089.000000T0000Z-250923T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
253 PM CDT Tue Sep 23 2025
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Central Benton County in northwestern Arkansas...
* Until 415 PM CDT.
* At 253 PM CDT, Widespread heavy rain producing thunderstorms have
moved out of the warned area, but areas of flash flooding
continue. Additional isolated thunderstorms are also ongoing
across the area, which may worsen the ongoing flooding. Between 2
and 4 inches of rain have fallen. Additional rainfall amounts up
to 0.5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springdale... Rogers...
Bentonville... Bella Vista...
Lowell... Pea Ridge...
Cave Springs... Highfill...
Northwest Arkansas Regional Airport...Miller...
Centerton... Elm Springs...
Avoca... Monte Ne...
Vaughn... Healing Springs...
Rocky Comfort... Walnut Hill...
Hill Top...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 9433 3622 9441 3650 9430 3650 9428
3650 9426 3650 9425 3650 9416 3650 9393
3621 9406
FLASH FLOOD...OBSERVED
$$831
WGUS74 KTSA 232058
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
358 PM CDT Tue Sep 23 2025
ARC007-232108-
/O.CAN.KTSA.FF.W.0089.000000T0000Z-250923T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-
358 PM CDT Tue Sep 23 2025
...FLASH FLOOD WARNING FOR CENTRAL BENTON COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for
portions of Arkansas and Oklahoma.
&&
LAT...LON 3621 9433 3622 9441 3650 9430 3650 9428
3650 9426 3650 9425 3650 9416 3650 9393
3621 9406
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 9:41 AM CDT, 2 hours 30 minutes earlier. Its key messages:
- Issued at 1230 AM CDT Tue Sep 23 2025
- Strong to severe thunderstorms and heavy rainfall are expected this morning for northeast Oklahoma and northwest Arkansas. Another round of severe weather is possible for the afternoon and evening hours.
- A Flood Watch is in effect for northeast Oklahoma, northwest Arkansas, and west-central Arkansas from 1 AM Tues until 7 AM Wed.
- Temperatures drop below normal mid week, rising back above normal by early next week with dry conditions.
Area forecast discussion, Sep 23, 9:41 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
941 AM CDT Tue Sep 23 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 1230 AM CDT Tue Sep 23 2025
- Strong to severe thunderstorms and heavy rainfall are expected
this morning for northeast Oklahoma and northwest Arkansas.
Another round of severe weather is possible for the afternoon
and evening hours.
- A Flood Watch is in effect for northeast Oklahoma, northwest
Arkansas, and west-central Arkansas from 1 AM Tues until 7 AM
Wed.
- Temperatures drop below normal mid week, rising back above normal
by early next week with dry conditions.
&&
.UPDATE...
Issued at 941 AM CDT Tue Sep 23 2025
The overall message in the forecast is on track today. Ongoing
storms across northeast Oklahoma and northwest Arkansas have been
largely below strong to severe limits, with highly localized heavy
rainfall in a few spots. Aditional shower and isolated
thunderstorm development persists farther to the southwest within
the low level jet axis that continues to shift slowly eastward
this morning. CAMs have had a decent handle on the evolution of
things so far this morning, with the exception of underdoing the
low level jet development in some cases. Early afternoon
thunderstorm development remains expected, first starting across
northeast Oklahoma and northwest Arkansas as the low level jet
focuses in this area , with a gradual southwestward expansion
ahead of the cold front through the afternoon and evening. Large -
to locally, very large - hail remains the most favored severe
weather threat, along with damaging winds. Although a nonzero
tornado threat will extend southward to the Red River through
early evening, shear parameters favor far northeast Oklahoma and
far northwest Arkansas for a locally higher, albeit still limited,
tornado threat mid to late afternoon.
In addition to the severe weather threats, an ongoing heavy rain
and flash flooding threat will persist. Precipitable water values
from 1.6 to 1.8 inches exist across most of the area, which are
above the 90th percentile for this time of year. We have already
seen one storm produce up to 3 inches of rainfall in an hour in
southern Carroll County. Rainfall rates of this magnitude are
likely to be localized but would be impactful especially in
urbanized areas. Will leave the Flood Watch as is for now but
adjustments may be made here in a couple of hours with the larger
forecast package.
The main adjustments to the going forecast this morning have been
to the POPs and thunder probabilities.
&&
.SHORT TERM...
(Today)
Issued at 1235 AM CDT Tue Sep 23 2025
The weather for the next couple of hours will be mostly quiet, but
conditions will change quickly for the second half of the night.
CAMs are in good agreement that a line of strong storms will
approach the area from the west. With robust instability, deep
moisture, and sufficient wind shear, some storms are likely to
become severe. The primary threat will be strong damaging winds, but
isolated large hail and QLCS tornadoes may also develop. Most
guidance brings the worst of the weather just north of Tulsa, moving
east into Bartlesville and beyond. But models are not always
correct, so severe weather may extend south into the Tulsa area as
well. These strong to severe storms will move into northwest
Arkansas by mid morning, with scattered activity continuing further
to the west. Storms may weaken somewhat by this point with the loss
of the low level jet, but this outcome is not certain.
Most guidance shows a bit of a lull behind the initial line of
storms. Then, as the cold front approaches in the late morning or
afternoon storms reinvigorate along the front. There is some
question about how much recovery will occur given models continue
some scattered precipitation and cloud cover. With that said, upper
level flow will improve with good low level convergence, yielding
strong hodograph curvature. This is a good setup for supercell
development. Most guidance shows this happening either along the I-
44 corridor or further east, but this is highly dependent on how
quickly recovery can occur. If storm activity is more limited with
the first round, it may help with a quicker recovery for the
afternoon. With all of that said, storms will once again be capable
of strong winds, large hail, and a few tornadoes.
Areas of heavy rain are likely. Given recent rains, and the
additional 1-3" (locally up to 5") there will flood concerns. A
Flood Watch is in effect for most of the area today. Main stem river
flooding may also be a concern depending on where the heaviest
rainfall sets up. High temperatures will be warm, but temperatures
will cool quickly behind the front.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 1235 AM CDT Tue Sep 23 2025
As the upper level low dips into the area Wednesday one final push
of rainfall is expected. The severe potential will be very low at
this point, with mostly weak thunderstorms. Clouds and precipitation
will keep temperatures down, went below NBM guidance for this period
north of I-40. Skies will clear into Thursday and remain mostly
clear for several days (with just a slight chance of a high terrain
shower in NW AR Thursday). North winds will bring cool and dry air
into the area Thursday and Friday. Temperatures will remain below
seasonal norms, with highs in the 70s to low 80s and lows in the 50s
to low 60s.
High pressure will settle over head into the weekend and early next
week, with temperatures gradually moderating to near to slightly
above normal. Mostly clear conditions will continue with little to
no chance of rainfall.
&&
.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Tue Sep 23 2025
Ongoing showers and storms across NE OK will continue eastward
with an expansion likely into far NW AR with periodic impacts at
terminals. The sustained low level jet axis will foster scattered
convection through the morning across NE OK into NW AR though
overall intensity should be only briefly impact flight conditions.
The stronger storms will develop by early to mid afternoon as the
cold front advances eastward and conditions destabilize along the
remnant outflow boundary. Strong to severe storms are likely to
impact NW AR through SE OK with NE OK likely to remain just west
of the strongest storms. Convection pushes southeastward through
the late evening w/ MVFR to IFR ceilings spreading southward
behind the front and in wake of the departing mid level wave.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 67 75 61 / 80 30 40 10
FSM 88 70 80 65 / 70 80 40 10
MLC 91 67 79 60 / 60 70 20 10
BVO 81 62 73 56 / 90 20 40 10
FYV 82 65 76 58 / 90 80 60 20
BYV 78 65 74 60 / 80 80 60 30
MKO 86 66 77 60 / 60 60 30 10
MIO 77 65 73 58 / 100 50 60 10
F10 89 64 77 58 / 50 50 20 10
HHW 91 68 80 62 / 10 70 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ054>072-074-076.
AR...Flood Watch through Wednesday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...07Hazardous weather outlook, Sep 23, 4:56 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 AM CDT Tue Sep 23 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 AM CDT Tue Sep 23 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Areawide. ONSET...Ongoing Across Northeast Oklahoma, Mid Morning Elsewhere. HEAVY RAIN & FLOODING. RISK...Elevated. AREA...Areawide. ONSET...Afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Afternoon. DISCUSSION... An ongoing complex of storms Tuesday morning across northeastern Oklahoma will continue to pose a severe thunderstorm and heavy rain threat as they move eastward into Arkansas. A lull in activity is expected through the rest of the morning into the early afternoon before more storms develop as a strong upper level wave moves over the region. Again, more widespread, robust severe convection will be possible Tuesday afternoon through the evening hours, with all severe hazards possible including an increase tornado threat across eastern Oklahoma and western Arkansas. In addition, widespread heavy rainfall on top of already saturated ground could lead to more widespread flooding concerns, both flash flooding and mainstem river flooding. Rainfall amounts of 2 to 5 inches of rain will be possible over the area by Wednesday morning. Hot and humid conditions will also develop ahead of the cold front across southeast Oklahoma this afternoon where heat index values could hit or exceed 100 degrees in some locations. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms will again be possible during the day Wednesday as the upper level low moves overhead. Severe weather chances will be low with this activity, but some hail gusty winds could accompany some of the strongest storms Wednesday afternoon across northeast Oklahoma into northwest Arkansas. After Wednesday, the pattern will quiet with temperatures around seasonal normals and drier weather expected through the rest of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and area responders should monitor the latest information for tonight and Tuesday. Given recent rains in some areas, and the potential for excessive rains through tonight, preparations for more widespread flooding issues may need to happen. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 23, 8:10 AM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
810 AM CDT Tue Sep 23 2025
ARZ002-231345-
Carroll AR-
810 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARROLL COUNTY
THROUGH 845 AM CDT...
At 810 AM CDT, Doppler radar indicated a strong thunderstorm near
Osage, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Coin... Carrollton...
Osage... Rudd...
Delmar... Connor...
Rule... Green Forest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9346 3626 9353 3639 9330 3612 9330
TIME...MOT...LOC 1310Z 250DEG 19KT 3621 9342
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:10 AM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Sep 23, 8:42 AM CDT | Areal Flood Advisory | TSA | Carroll | 3 hr |
| Sep 23, 10:16 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Sep 23, 12:43 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Sep 23, 12:59 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 34 min |
| Sep 23, 1:12 PM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Sep 23, 1:32 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 4 hr |
| Sep 23, 1:38 PM CDT | Special Weather Statement | TSA | Madison, Washington | 37 min |
| Sep 23, 2:06 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Sep 23, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 37 min |
| Sep 23, 2:32 PM CDT | Special Weather Statement | TSA | Madison | 28 min |
| Sep 23, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 16 min |
| Sep 23, 2:50 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Sep 23, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 19 min |
| Sep 23, 3:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Sep 23, 3:17 PM CDT | Special Weather Statement | TSA | Franklin | 28 min |
| Sep 23, 3:25 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Sep 23, 3:34 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 3 hr |
| Sep 23, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 24 min |
| Sep 23, 3:42 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 5 hr |
| Sep 23, 3:44 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Sep 23, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 45 min |
| Sep 23, 3:55 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| Sep 23, 3:58 PM CDT | Areal Flood Warning | TSA | Benton | 3 hr |
| Sep 23, 4:01 PM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Sep 23, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Madison, Washington | 40 min |
| Sep 23, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 28 min |
| Sep 23, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 66 min |
| Sep 23, 4:49 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Sep 23, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 38 min |
| Sep 23, 5:01 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Sep 23, 5:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Sep 23, 5:20 PM CDT | Areal Flood Warning | TSA | Madison, Washington | 6 hr |
| Sep 23, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison | 39 min |
| Sep 23, 5:38 PM CDT | Flash Flood Warning | TSA | Sebastian | 3 hr |
| Sep 23, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Sep 23, 6:05 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Sep 23, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Sep 23, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 60 min |
| Sep 23, 6:35 PM CDT | Areal Flood Warning | TSA | Madison, Washington | 6 hr |
| Sep 23, 6:47 PM CDT | Areal Flood Warning | TSA | Franklin | 6 hr |
| Sep 23, 6:50 PM CDT | Flash Flood Warning | TSA | Franklin, Sebastian | 3 hr |
| Sep 23, 6:51 PM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Sep 23, 6:57 PM CDT | Special Weather Statement | TSA | Logan | 18 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.